MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod8s.During the procedure, a pod8 unintentionally detached within a lantern delivery microcatheter (lantern).It was reported that the physician used a snare device to remove the detached pod8 from the patient.The procedure was then completed using a new pod8 and the same lantern.There was no report of an adverse effect to the patient.No further details were provided.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod8s.During the procedure, while advancing a pod8 through a lantern delivery microcatheter (lantern), the pod8 unintentionally detached within the lantern.Therefore, the physician removed the lantern containing the detached coil, removed the coil out and reinserted the lantern into the patient's body.The procedure was completed using a new pod8 and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 07/01/2019: section b.Box 1.Adverse event and/or product problem.Section b.Box 2.Outcomes attributed to adverse event.Section b.Box 5.Describe event or problem.Section d.Box 10.Device available for evaluation? section h.Box 1.Type of reportable event.Section h.Box 3.Device evaluated by manufacturer? section h.Box 3.Device returned to manufacturer? section h.Box 3.Reason for non-evaluation.Section h.Box 3.''other'' reason for non-evaluation.Section h.Box 6.Method codes 1-2.Section h.Box 6.Results code 1-4.Section h.Box 6.Conclusions code 1.Results: the proximal constraint sphere was intact on the proximal end of the embolization coil.Offset coil winds were present throughout the embolization coil.Conclusions: evaluation of the returned pod8 confirmed the embolization coil was detached.Evaluation revealed the proximal constraint sphere was intact with the embolization coil and offset coil winds were present.Embolization coil detachment typically occurs due to forceful retraction against resistance.The pod8 pusher assembly and the lantern identified in the complaint were not returned for evaluation; therefore, the root cause of the unintentional detachment could not be determined.If the pusher assembly is manipulated against resistance, offset coil winds may result.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8700847
Report Number3005168196-2019-01170
Device Sequence Number2207448
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Catalogue NumberRBYPOD8
Device Lot NumberF81545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005